# SDR QMLA2020011320001

- Difficulty date: January 4, 2020
- Submitted: January 13, 2020
- Operation: Air carrier
- Aircraft: N357AM
- Make and model: Bell 407
- Aircraft serial: 54536
- Aircraft time: 1,713 hours, 4,364 cycles
- Engine: Allsn 250C47B
- Engine time: 9,673 hours, 24,078 cycles
- System (JASC): 6320 · Main Rotor Gearbox
- Part: Transmission
- Part number: 407040006107FM
- Part serial: A449
- Condition: Making Metal
- Location: Main Rotor
- Part time: 6,551 hours
- Stage of operation: CL
- How discovered: O
- Nature of condition: J
- Precautionary procedure: A

## Discrepancy

JUST AFTER TAKE OFF FROM THE HOSPITAL HELIPAD, DURING THE INITIAL CLIMB TO CRUISE ALTITUDE, THE XSMN CHIP CAUTION LIGHT ILLUMINATED. ALTITUDE WAS APPROXIMATELY 700 FEET, AIRSPEED OF 90 KTS WITH CLIMB-OUT POWER APPLIED. FORTUNATELY, WE WERE JUST PASSING THE APPROACH END OF RUNWAY 33 AT GRANT MUNICIPAL AIRPORT. I ENTERED A SHALLOW LEFT DESCENDING TURN AND LANDED DIRECTLY TO THE PARKING AREA. THERE WERE NO OTHER ABNORMAL INDICATIONS AND THE AIRCRAFT WAS SHUT DOWN WITHOUT INCIDENT. TOTAL ELAPSED TIME FROM TAKE OFF TO LANDING WAS 4 MINUTES. THE PATIENT AND MEDICAL STAFF TRANSITIONED TO A GROUND VEHICLE TO CONTINUE TO THE RECEIVING HOSPITAL. MAINTENANCE INSPECTED THE CHIP PLUGS AND FOUND LARGE METAL PARTICLES ON THE LOWER CHIP PLUG. THE TRANSMISSION WILL HAVE TO BE REPLACED. *** THIS AIRCRAFT REMAINS OUT OF SERVICE AT THIS TIME AWAITING A SERVICEABLE REPLACEMENT MAIN TRANSMISSION FOR INSTALLATION. ***
